MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SCREW, FIXATION, BONE
Catalog Number 2030-6530-1
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the event description, the event involved one screw going through the trident shell.Since the exact lot involved was not identified, the lot number has been reported as "unknown".One of the following lots were reportedly involved with this event: wk6xp3 or vm20k.Review of the device history records indicate devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Placed a trident hemispherical acetabular cup and inserted a 6.5 torx bone screw and screw went through the cup.
 
Additional Manufacturer Narrative
According to the event description, the event involved one screw going through the trident shell.Since the exact lot involved was not identified, the lot number has been reported as "unknown".One of the following lots were reportedly involved with this event: wk6xp3 or vm20k.Lot code vm20k corrected to vm20kv.An event regarding a bone screw going through the trident shell and into the acetabulum was reported.The event was confirmed.Device evaluation and results: not performed as device remains implanted.Medical records received and evaluation: a review of the provided x-rays by a clinical consultant noted the following; procedure-related factors: error in surgical positioning of torx bone screw used for supplemental screw fixation.Patient-related factors none device-related factors: none diagnosis: implantation of a torx bone screw intended for supplemental screw fixation with entry through a wrong cup screw hole outside the so-called ¿safe zone¿ and under a very steep angle caused the relatively sharp edge of the flat screw head to cut through the relatively soft titanium of the cup shell perforating same.No adverse consequences are to be expected now or in the future.A device history review confirmed all devices were manufactured and accepted into finished goods with no reported discrepancies.A complaint history review confirmed no similar events for the reported lot.A review of the provided x-rays by a clinical consultant concluded: implantation of a torx bone screw intended for supplemental screw fixation with entry through a wrong cup screw hole outside the so-called ¿safe zone¿ and under a very steep angle caused the relatively sharp edge of the flat screw head to cut through the relatively soft titanium of the cup shell perforating same.No adverse consequences are to be expected now or in the future.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6786312
Report Number0002249697-2017-02440
Device Sequence Number13742495
Product Code HWC
UDI-Device Identifier07613327037005
UDI-Public07613327037005
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2030-6530-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR